MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862)
Date of Event 07/07/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2006 ¿ patient was diagnosed with umbilical hernia thereby underwent repair with implant of ventralex mesh (device 1).(note: there is no operative notes for this procedure provided in medical record) on (b)(6) 2006 ¿ per hospital course, patient had status post repair of an incarcerated umbilical hernia, which has been causing bowel obstruction.On (b)(6) 2013 ¿ patient was diagnosed with foreign body, umbilical hernia wound thereby underwent open repair with removal of ventralex mesh (device 1).Per operative notes, ¿patient noted to have some drainage coming from the periumbilical site.Patient was also noted to have a circular mesh in the wound.This was dissected free from all surrounding tissues and when mobilizing on the left side there was noted to be a small bowel loop which was firmly adherent to the mesh and on freeing this, a small enterotomy.This was closed using sutures.The ventralex mesh (device 1) was completely removed.¿ on (b)(6) 2015 ¿ patient was diagnosed with ventral incisional hernia thereby underwent open repair with implant of xenmatrix surgical graft (device 2).Per operative notes, ¿the hernia defect and the sac was dissected free.Adhesions were lysed.The small bridge between the hernia defects was then divided to create one hernia defect.For the repair of the hernia, a xenmatrix surgical graft (device 2) was placed in the inner side of the anterior abdominal wall and tacked to the abdominal wall.¿ on (b)(6) 2015 ¿ patient was diagnosed with enterocutaneous fistula thereby underwent open repair with partial removal of xenmatrix surgical graft (device 2).Per operative notes, ¿the fistula was noted in the vertical incision, and this was extended down until a small cavity was obtained and this was noted to be going around a previously placed xenmatrix surgical graft.Some of the mesh which was involved in the cavity was excised (device 2) and fistula was removed.Adhesions were excised.¿ on (b)(6) 2017 ¿ patient was diagnosed with recurrent ventral incisional hernia thereby underwent robotic repair.(note: there is no op notes provided for this procedure).
 
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the xenmatrix (device 2).An additional supplemental emdr was submitted to represent the bard/davol ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23787640
Report Number1213643-2025-01191
Device Sequence Number5546335
Product Code FTM
UDI-Device Identifier00801741031380
UDI-Public(01)00801741031380
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1161015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale